Alert archive / Nebraska / Wind Chill Advisories in 2017
Wind Chill Advisory 8, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Dec 26, 2017, 1:40 PM MST for 26 counties in Nebraska. It took effect at Dec 26, 2017, 9:00 PM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2017, 1:40 PM MST (20:40 UTC)
- In effect from
- Dec 26, 2017, 9:00 PM MST
- Expired
- Dec 27, 2017, 8:54 AM MST
- In force
- 12 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
116 WWUS43 KLBF 262040 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 240 PM CST Tue Dec 26 2017 ...Wind Chill Advisory for Western and North Central Nebraska... NEZ004>010-022>029-035>038-056>059-069>071-094-271245- /O.NEW.KLBF.WC.Y.0003.171227T0400Z-171227T1600Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 240 PM CST Tue Dec 26 2017 /140 PM MST Tue Dec 26 2017/ ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM CST /9 PM MST/ THIS EVENING TO 10 AM CST /9 AM MST/ WEDNESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 25 below zero. * WHERE...Portions of central Nebraska, north central Nebraska, panhandle Nebraska, southwest Nebraska and west central Nebraska. * WHEN...10 PM this evening to 10 AM Wednesday. * ADDITIONAL DETAILS...The coldest wind chills are expected after midnight through 8 AM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ SJACOBS
3 follow-up statements
382 WWUS43 KLBF 270253 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 853 PM CST Tue Dec 26 2017 ...Wind Chill Advisory for Western and North Central Nebraska... NEZ004>010-022>029-035>038-056>059-069>071-094-271600- /O.CON.KLBF.WC.Y.0003.171227T0400Z-171227T1600Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 853 PM CST Tue Dec 26 2017 /753 PM MST Tue Dec 26 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ WEDNESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 30 below zero. * WHERE...Portions of central Nebraska, north central Nebraska, panhandle Nebraska, southwest Nebraska and west central Nebraska. * WHEN...10 PM this evening to 10 AM Wednesday. * ADDITIONAL DETAILS...The coldest wind chills are expected from midnight through 8 AM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ CLB
596 WWUS43 KLBF 270944 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 344 AM CST Wed Dec 27 2017 ...Wind Chill Advisory for Western and North Central Nebraska... NEZ004>010-022>029-035>038-056>059-069>071-094-271600- /O.CON.KLBF.WC.Y.0003.000000T0000Z-171227T1600Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 344 AM CST Wed Dec 27 2017 /244 AM MST Wed Dec 27 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 20 below zero to 30 below zero. * WHERE...Portions of central Nebraska, north central Nebraska, panhandle Nebraska, southwest Nebraska and west central Nebraska. * WHEN...Now to 10 AM this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
475 WWUS43 KLBF 271554 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 954 AM CST Wed Dec 27 2017 ...Wind Chill Advisory Cancelled... NEZ004>010-022>029-035>038-056>059-069>071-094-271700- /O.CAN.KLBF.WC.Y.0003.000000T0000Z-171227T1600Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 954 AM CST Wed Dec 27 2017 /854 AM MST Wed Dec 27 2017/ ...WIND CHILL ADVISORY IS CANCELLED... .Wind chill temperatures have warmed above advisory thresholds, therefore the wind chill advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Dec 26, 10:33 AM MST, 3 hours 7 minutes earlier.
Area forecast discussion, Dec 26, 10:33 AM MST, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1133 AM CST Tue Dec 26 2017 .UPDATE... Issued at 551 AM CST Tue Dec 26 2017 Radar indicates decreasing radar returns which would appear to be just flurries versus significant measurable snowfall. A new forecast is in place for scattered flurries this morning. && .SHORT TERM...(Today and tonight) Issued at 333 AM CST Tue Dec 26 2017 The winter weather advisory across Deuel and Garden counties can be cancelled at 4 am CST. The best synoptic scale forcing has moved south and east into scntl Neb. Occasional or scattered flurries and periods of light snow are expected this morning. Conditions are still very favorable for snow growth with a cold, weakly saturated column below 700mb. These conditions last through the morning and then dry air will move in aloft presenting a favorable environment just below 800mb. This condition decreases to 850mb and below tonight. Flurries will take over this afternoon with very weak isentropic lift in the 275K level, about 750-800mb. Stratus is expected to linger tonight as winds become south. Moisture actually increases in the lower levels which could actually support more flurries. The forecast carries flurries just across swrn Neb for a few hours this evening. The temperature forecast today is a blend of guidance plus the rapid refresh models for highs in the single digits. This is generally in the middle of the model envelop of deterministic solns and slightly warmer than the rapid refresh models. Lows tonight, zero to 5 below, is a blend of guidance. No bias correction for this forecast. Bias correction lowered lows a good 5 degrees below the straight guidance blend and given the south winds and expected cloud cover, bias correction is probably not appropriate. The south winds late tonight increase to around 10 mph. If the temperature forecast holds and subzero temperatures occur in conjunction with the 10 mph winds, then wind chills values will fall to -20F in many areas. No wind chill advisory will be issued with this forecast as it would seem that temperatures could rise as winds increase. .LONG TERM...(Wednesday through Monday) Issued at 333 AM CST Tue Dec 26 2017 The Arctic blast continues for western Nebraska as the Hudson low dominates the H5 pattern east of the Rockies. Cold temperatures are certain the next several days, but how cold and when the coldest air arrives are the two main questions. Neither of which can be agreed upon in the 26/00z model suite as the ECM brings a glancing blow on Saturday while the GFS rotates the cold pocket around the low more slowly, really affecting the area late Sat to Mon. Surface features also differ with the ECM bringing down one high pressure over the weekend while the GFS offers a double shot, including a 1060+mb high on Monday. Didn't stray too much from a general blend as confidence is low. The resultant forecast includes highs in the single digits across the north and widespread subzero lows over the weekend. In the meantime, the slight moderating trend is still on track for Wed and Thu as southerly low level flow takes over. A weak H85 thermal ridge traverses the area early Thursday with temps peaking near 3C. SW Neb. will benefit the most from the ridge and brief downslope as highs reach the upper 20s. NC Neb. remains more under the influence of the Great Lakes trough, keeping H85 temps below 0C and highs in the mid/upper teens and lower 20s. Precip-wise, chances increase early Friday with a shortwave passage. The brunt of the energy stays in the Dakotas and moisture fairly brief, so kept schc/chc PoP confined to the northern tier of counties. A second, stronger shortwave quickly follows, bringing the snow potential farther south late Fri-early Sat. Late Sat-early Sun, the combination of mid-level fgen and low-level upslope flow may trigger some snow showers across the southwest. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1133 AM CST Tue Dec 26 2017 Cold air and lingering moisture trapped in the boundary layer will provide for VFR or marginal VFR this evening and overnight. There may be enough moisture to squeeze a flurry or two overnight across southwest Nebraska, but reductions in visibility are not anticipated. Otherwise winds begin to pick up late in the forecast period, but should largely remain below 20kts. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...CDC SHORT TERM...CDC LONG TERM...Snively AVIATION...Jacobs
Hazardous weather outlook, Dec 26, 9:15 AM MST, 4 hours 25 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1015 AM CST Tue Dec 26 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-271615- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1015 AM CST Tue Dec 26 2017 /915 AM MST Tue Dec 26 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Bitterly cold temperatures and wind chills are expected for Northern and West Central Nebraska today and tonight. Sub zero readings are expected, especially in open areas in and around the Sandhills. Overnight, wind chill readings as cold as minus 20 are possible. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Bitterly cold wind chills are expected once again Wednesday, Saturday and Sunday across the entire outlook area. In addition, light snow is possible Friday through Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Nearby
Wind Chill Advisories in Nebraska, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.